High Blood Pressure and Seizures

Patient

Q: My boyfriend was diagnosed with high blood pressure in emergency with a reading of 177 over 122. They put him on ran-ramipril and 4 days later had a seizure. The paramedics said his reading was 154 over 110. Would the seizure be caused from the high blood pressure or the meds. He is 44 years old, slightly over weight, and due to a bad hip does not exercise much. He is also a smoker.

Doctor

A:   I hope your boyfriend is doing better now. While the blood pressure he has is in fact quite high usually seizures are not common.Sometimes very high blood pressure can cause symptoms of a stroke or transient decrease of oxygen to the brain thus resulting in seizure like activity.
Ramipril can cause seizures as a rare side effect.
The seizures your boyfriend had could be due to a variety of reasons ranging from metabolic disturbances to infection to epilepsy and definitely needs further investigations.

Related Q&A

Q: Hi...I amm 37 male...was detected with Vitamin D Deficiency Level is only 8.....Doc gave me DV 60k once a week for tw...

Q: I need my MRI results to be looked at, do i have MS is it possible?

Q: My wife is 52 and generally healthy. She recently became confused at a Walmart and could not figure out how to get to...

Q: Hyperextended my knee two days ago and have been in pain. Knee locked up on me last night when trying to stand up fro...

Q: I have idiopathic cranial hypertension and I have a trip planned for Cusco and Machu Picchu. Is it dangerous to go to...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews